Alert archive / South Dakota / Red Flag Warnings in 2016
Red Flag Warning 13, NWS Aberdeen, SD
NWS Aberdeen, SD issued this red flag warning at Oct 15, 2016, 2:17 PM CDT. It took effect at Oct 16, 2016, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2016, 2:17 PM CDT (19:17 UTC)
- In effect from
- Oct 16, 2016, 12:00 PM CDT
- Expired
- Oct 16, 2016, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Aberdeen, SD
The text
As transmitted.
183 WWUS83 KABR 151917 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 217 PM CDT SAT OCT 15 2016 ...CRITICAL FIRE WEATHER CONDITIONS FORECAST ON SUNDAY... .VERY WARM AND DRY AIR WILL MOVE INTO SOUTHWEST AND SOUTH CENTRAL SOUTH DAKOTA SUNDAY AFTERNOON. WINDS WILL BE GUSTY OUT OF THE SOUTH AND SOUTHWEST THROUGH MUCH OF THE DAY. THERE WILL BE DECREASE IN WINDS IN THE EVENING AS THEY SHIFT TO THE NORTHWEST BEHIND A WEAK FRONT. SDZ267-160330- /O.UPG.KABR.FW.A.0003.161016T1800Z-161017T0000Z/ /O.NEW.KABR.FW.W.0013.161016T1800Z-161017T0000Z/ LOWER BAD RIVER- 217 PM CDT SAT OCT 15 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 267... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM TO 7 PM CDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 267 LOWER BAD RIVER. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...BELOW 20 PERCENT. * IMPACTS...CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST SUNDAY AFTERNOON. ANY FIRES THAT OCCUR WILL LIKELY SPREAD RAPIDLY AND MAY DISPLAY ERRATIC BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ CONNELLY
4 follow-up statements
816 WWUS83 KABR 160152 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 852 PM CDT SAT OCT 15 2016 ...CRITICAL FIRE WEATHER CONDITIONS FORECAST ON SUNDAY... .VERY WARM AND DRY AIR WILL MOVE INTO SOUTHWEST AND SOUTH CENTRAL SOUTH DAKOTA SUNDAY AFTERNOON. WINDS WILL BE GUSTY OUT OF THE SOUTH AND SOUTHWEST THROUGH MUCH OF THE DAY. THERE WILL BE A DECREASE IN WINDS IN THE EVENING AS THEY SHIFT TO THE NORTHWEST BEHIND A WEAK FRONT. SDZ267-161000- /O.CON.KABR.FW.W.0013.161016T1800Z-161017T0000Z/ LOWER BAD RIVER- 852 PM CDT SAT OCT 15 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 267... * AFFECTED AREA...FIRE WEATHER ZONE 267 LOWER BAD RIVER. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...BELOW 20 PERCENT. * IMPACTS...CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST SUNDAY AFTERNOON. ANY FIRES THAT OCCUR WILL LIKELY SPREAD RAPIDLY AND MAY DISPLAY ERRATIC BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
536 WWUS83 KABR 160853 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 353 AM CDT SUN OCT 16 2016 ...CRITICAL FIRE WEATHER CONDITIONS DEVELOPING TODAY... .VERY WARM AND DRY AIR WILL MOVE INTO CENTRAL SOUTH DAKOTA THIS AFTERNOON. WINDS WILL BE GUSTY OUT OF THE SOUTH AND SOUTHWEST THROUGH LATE AFTERNOON BEFORE SWITCHING TO THE WEST. SDZ268-161700- /O.EXA.KABR.FW.W.0013.161016T1800Z-161017T0000Z/ UPPER CHEYENNE- 253 AM MDT SUN OCT 16 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 268... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 268...UPPER CHEYENNE. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH THIS MORNING THROUGH LATE AFTERNOON. WEST WINDS 10 TO 20 MPH WITH GUSTS UP TO 30 MPH LATE AFTERNOON THROUGH EARLY EVENING. * RELATIVE HUMIDITY...AROUND 20 PERCENT. * IMPACTS...CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST THIS AFTERNOON. ANY FIRES THAT OCCUR WILL LIKELY SPREAD RAPIDLY AND MAY DISPLAY ERRATIC BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ SDZ267-161700- /O.CON.KABR.FW.W.0013.161016T1800Z-161017T0000Z/ LOWER BAD RIVER- 353 AM CDT SUN OCT 16 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 267... * AFFECTED AREA...FIRE WEATHER ZONE 267...LOWER BAD RIVER. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...15 TO 20 PERCENT. * IMPACTS...CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST THIS AFTERNOON. ANY FIRES THAT OCCUR WILL LIKELY SPREAD RAPIDLY AND MAY DISPLAY ERRATIC BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ TMT
006 WWUS83 KABR 161647 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1147 AM CDT SUN OCT 16 2016 ...CRITICAL FIRE WEATHER CONDITIONS DEVELOPING TODAY... .VERY WARM AND DRY AIR WILL MOVE INTO CENTRAL SOUTH DAKOTA THIS AFTERNOON. WINDS WILL BE GUSTY OUT OF THE SOUTHEAST...AND SHIFT AROUND TO THE SOUTHWEST THROUGH THE AFTERNOON BEFORE SWITCHING TO THE WEST AND THEN NORTHWEST BEHIND A FRONT. SDZ268-170000- /O.EXT.KABR.FW.W.0013.161016T1700Z-161017T0000Z/ UPPER CHEYENNE- 1047 AM MDT SUN OCT 16 2016 ...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 268... * AFFECTED AREA...FIRE WEATHER ZONE 268 UPPER CHEYENNE. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AROUND 20 PERCENT. * IMPACTS...CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST THIS AFTERNOON. ANY FIRES THAT OCCUR WILL LIKELY SPREAD RAPIDLY AND MAY DISPLAY ERRATIC BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ SDZ267-170000- /O.EXT.KABR.FW.W.0013.161016T1700Z-161017T0000Z/ LOWER BAD RIVER- 1147 AM CDT SUN OCT 16 2016 ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 267... * AFFECTED AREA...FIRE WEATHER ZONE 267 LOWER BAD RIVER. * WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 16 PERCENT. * IMPACTS...CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST THIS AFTERNOON. ANY FIRES THAT OCCUR WILL LIKELY SPREAD RAPIDLY AND MAY DISPLAY ERRATIC BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ CONNELLY
970 WWUS83 KABR 170002 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 702 PM CDT SUN OCT 16 2016 SDZ267-268-170115- /O.EXP.KABR.FW.W.0013.000000T0000Z-161017T0000Z/ LOWER BAD RIVER-UPPER CHEYENNE- 702 PM CDT SUN OCT 16 2016 /602 PM MDT SUN OCT 16 2016/ ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 267... CONDITIONS ARE IMPROVING ACROSS FIRE WEATHER ZONES 267 AND 268. THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Oct 15, 12:30 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Oct 15, 12:30 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Aberdeen SD
1230 PM CDT Sat Oct 15 2016
.UPDATE...
Issued at 1227 PM CDT SAT OCT 15 2016
See updated aviation discussion below.
UPDATE Issued at 1208 PM CDT SAT OCT 15 2016
No significant changes with the mid day update.
&&
.SHORT TERM...(Today through Monday Afternoon)
Issued at 331 AM CDT SAT OCT 15 2016
Cool front continues to make steady progress eastward across the CWA
and is knocking on KABR's doorstep as of this writing. Not much in
the way of cold air behind this front, and in fact, temperatures
will remain above normal today with highs ranging from the upper 60s
to mid 70s. Expecting a very pleasant day across the region today
with just a little northwest breeze and mostly sunny skies.
Warmer and windier conditions return to the region on Sunday in
advance of another passing frontal boundary. Fire danger will become
a concern again, more so across central/south central SD where RH
values are forecast to bottom out around 20 percent or lower once
again. It appears there will be some fairly gusty southwest breezes
as well during the afternoon hours while humidity is bottoming out
around 20 percent. Have therefore issued a Fire Weather Watch for
fire weather zone 267 Sunday afternoon.
Cold front will move through the area Sunday evening, with cooler
air moving back in for Monday. But again, still very mild for this
time of year with temps remaining in the 60s and 70s. Will be
watching some weak shortwave energy moving across the Dakotas on
Monday, which may bring a few scattered light showers. Will leave
slight chances in the forecast for the time being.
.LONG TERM...(Monday Evening through Friday)
Issued at 331 AM CDT SAT OCT 15 2016
Again this morning the models are in fair agreement until late in
the period. Flat/fast flow will start to buckle toward the end of
the period. A strong H3 jet and potential jet streak will likely
bring some pcpn to the region Monday night. Can't rule out thunder
given weak MLCAPEs over the eastern CWA. The rest of the period
looks to be mostly dry as the mid level flow begins to buckle
as ridging develops over the western CONUS, and downstream troffing
sets up over the central/eastern CONUS. This is where the models
start to diverge quite a bit with the ECMWF/CFS continuing to dig a
trof further east vs the GFS and its more cutoff looking upper
low back to the west. The CMC appears to be somewhere in between
those two solutions. No matter which solution verifies, the
potential impacts across the ABR cwa appear minimal. Temperatures
look to average out above normal for most of the forecast time
period.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon)
Issued at 1227 PM CDT SAT OCT 15 2016
VFR conditions will prevail across the area through the TAF
period. Look for southeasterly winds to increase into the 15 to 30
knot range around mid morning on Sunday.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...Fire Weather Watch from Sunday afternoon through Sunday evening
for SDZ267.
MN...NONE.
&&
UPDATE...Connelly
SHORT TERM...TMT
LONG TERM...TDK
AVIATION...ParkinHazardous weather outlook, Oct 15, 3:55 AM CDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 355 AM CDT SAT OCT 15 2016 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-160900- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 355 AM CDT SAT OCT 15 2016 /255 AM MDT SAT OCT 15 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HIGH TO VERY HIGH FIRE DANGER WILL DEVELOP ACROSS CENTRAL SOUTH DAKOTA ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TMT
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 3:30 AM CDT | Fire Weather Watch | ABR | 11 hr |
Nearby
Red Flag Warnings in South Dakota, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.